| Model Number |
VS101012P |
| Medical Device Problem Codes |
Difficult to Insert (1316); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/21/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, preoperatively, while setting up, the obturator would not fit into the cannula of 2 trocars.The cannulas were detached from the top portion of the port.Another device from a different lot number was used to resolve the issue in order to complete the case.There was no patient involvement.
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the device to be damaged as a result of rough handling.The trocar was cracked underneath were it would attach to the cannula, and the seals and obturators appeared intact.It was reported that the user experienced difficulty in the insertion or removal of the device to or from the port, and the cannula was separated from the top of the trocar.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when excessive force is applied during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: the device is contraindicated for certain applications.Product sale and use is restricted to qualified individuals.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.